MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012405-06
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left atrial oblique vein.A 2.5x6mm trek balloon dilatation catheter was advanced without resistance, and the balloon ruptured during the first inflation at 3 atmospheres.An unspecified trek balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported, that the procedure was performed.To treat a lesion in the left atrial oblique vein.A 2.5x6mm trek balloon dilatation catheter was advanced without resistance.And the balloon ruptured, during the first inflation at 3 atmospheres.An unspecified trek balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the device was not immerged in saline, during prep.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 2017 clarifier, incorrect prep.Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed, no manufacturing nonconformities, that would have contributed to this complaint.Additionally, a review of the complaint history identified, no other similar incidents and/or complaints from this lot.The investigation determined, the reported balloon rupture appears to be related to user error.There was no damage noted, to the balloon catheter prior to use or leak noted, during preparation.Which suggests a product quality issue did not contribute to the reported difficulties.It was reported, that the bdc was not soaked before use.It should be noted, that the coronary dilatation catheters (cdc), mini trek and trek rx, over the wire (otw), global, information for use (ifu) states: submerge the balloon in sterile heparinized normal saline, during balloon preparation to activate the coating.In this case, it is likely, that the flap rupture was a result of the device not being soaked, during preparation, because the coating on the balloon was not adequately activated in saline.Such that as the balloon was inflated.The balloon material peeled (noted flap) and ruptured.There is no indication, of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11738551
Report Number2024168-2021-03601
Device Sequence Number14251124
Product Code LOX
UDI-Device Identifier08717648153952
UDI-Public08717648153952
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1012405-06
Device Catalogue Number1012405-06
Device Lot Number00520G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1